MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS PROGRIP; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS PROGRIP; MESH, SURGICAL, POLYMERIC
Model Number LPG1309AL
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a transabdominal preperitoneal inguinal hernia repair, the deployed mesh came off without resistance from the grip and was displaced easily.The procedure was completed with another device.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: a review of the device history record has been performed and no failure that may relate to the reported conditions have been noted.Especially, the records related the collagen casting and the collagen based film results were found within quality assurance specifications.The visual examination of the provided sample shows that the sample was returned in its original aluminum pouch.The sample was found contaminated by blood.The textile knitting pattern, the mesh dimension and the sewing were found as expected.A blue mark has been added on the green textile part.The collagen film was found partially detached from the mesh.A folded wave visible on the mesh indicated that it has been folded outside.The reported information is too limited to determine the root cause or most probable cause of the reported incident and/or to determine if the incident is associated with a manufacturing or component discrepancy.No information regarding the mesh manipulation prior use (re-hydration, mesh fixation, folded, robotic or trocar used¿) was provided.The product instructions for use (ifu) which accompanies each device states in chapter ¿operating steps¿ that ¿laparoscopic self-fixating mesh needs to be hydrated for a few seconds in a sterile saline solution before use¿ and that ¿for the anatomical mesh, it is recommended to fold the mesh on itself, grips outside, length-wise, starting at the anatomical flap seam¿.Based on the available information, our investigation and a complaint history review, the manufacture of the device is not suspected.There is no indication that there is a defective lot or that this event represents an emerging adverse quality trend.The reported incident was confirmed.The root cause could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PROGRIP
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key9519576
Report Number9615742-2019-03913
Device Sequence Number458344
Product Code FTL
UDI-Device Identifier10884521513204
UDI-Public10884521513204
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143386
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model NumberLPG1309AL
Device Catalogue NumberLPG1309AL
Device Lot NumberPTF2450X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1